Alert archive / Georgia / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 238, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 4:39 PM EDT for Chattooga County, Walker County, Georgia. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 20, 2008, 4:39 PM EDT (20:39 UTC)
- Expired
- May 20, 2008, 5:30 PM EDT
- In force
- 51 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
Counties Chattooga County, GA, Walker County, GA
The radar
The Northeast Alabama radar (KHTX), 81 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 20, 5:10 PM EDT | TSTM WND DMG | 1 N Trion, GA | A TREE FELL ON A HOUSE ALONG SPRING CREEK ROAD AND THERE WAS QUARTER SIZE HAIL. |
| May 20, 5:10 PM EDT | HAIL 1 | 2 N Trion, GA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 2:59 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.7 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 572 J/kg
- Mixed-layer CIN
- -199 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 225 m²/s²
- 0-3 km storm-relative helicity
- 251 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 202039
SVRFFC
GAC055-295-202130-
/O.NEW.KFFC.SV.W.0238.080520T2039Z-080520T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT TUE MAY 20 2008
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN CHATTOOGA COUNTY IN NORTHWEST GEORGIA
SOUTHERN WALKER COUNTY IN NORTHWEST GEORGIA
* UNTIL 530 PM EDT
* AT 435 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL. THIS
STORM WAS LOCATED 17 MILES NORTHWEST OF TRION...MOVING SOUTHEAST AT
40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SUMMERVILLE AND JAMES H. FLOYD STATE PARK.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3462 8506 3458 8508 3458 8510 3444 8519
3438 8530 3456 8553 3465 8551 3466 8548
3470 8549 3475 8544
TIME...MOT...LOC 2039Z 300DEG 41KT 3466 8551
$$2 follow-up statements
000
WWUS52 KFFC 202057
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
455 PM EDT TUE MAY 20 2008
GAC151-217-202105-
/O.CAN.KFFC.SV.W.0235.000000T0000Z-080520T2100Z/
HENRY GA-NEWTON GA-
455 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN NEWTON AND
SOUTHEASTERN HENRY COUNTIES IS CANCELLED...
THE SEVERE THUNDERSTORM HAS MOVED EAST OF HENRY AND NEWTON COUNTIES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3326 8354 3330 8395 3332 8399 3339 8387
3337 8385 3342 8383 3349 8371 3348 8359
3343 8352 3343 8353
TIME...MOT...LOC 2055Z 271DEG 39KT 3346 8360
$$
GAC035-159-202100-
/O.CON.KFFC.SV.W.0235.000000T0000Z-080520T2100Z/
BUTTS GA-JASPER GA-
455 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR JASPER AND CENTRAL BUTTS COUNTIES...
AT 455 PM EDT...A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS WERE
LOCATED ACROSS CENTRAL BUTTS AND CENTRAL AND NORTHERN JASPER
COUNTIES. THESE STORMS ARE MOVING EAST AT 45 MPH AND ARE CAPABLE OF
PRODUCING NICKEL SIZED HAIL.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3326 8354 3330 8395 3332 8399 3339 8387
3337 8385 3342 8383 3349 8371 3348 8359
3343 8352 3343 8353
TIME...MOT...LOC 2055Z 271DEG 39KT 3346 8360
$$000
WWUS52 KFFC 202118
SVSFFC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
516 PM EDT TUE MAY 20 2008
GAC035-207-202126-
/O.CAN.KFFC.SV.W.0240.000000T0000Z-080520T2145Z/
MONROE GA-BUTTS GA-
516 PM EDT TUE MAY 20 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BUTTS AND NORTH
CENTRAL MONROE COUNTIES IS CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE MORNING HAS MOVED EAST INTO
JASPER COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3313 8378 3317 8374 3322 8377 3333 8372
3334 8365 3333 8363 3332 8363 3332 8353
3318 8354
TIME...MOT...LOC 2116Z 277DEG 36KT 3320 8364
$$
GAC159-202145-
/O.CON.KFFC.SV.W.0240.000000T0000Z-080520T2145Z/
JASPER GA-
516 PM EDT TUE MAY 20 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR SOUTHERN JASPER COUNTY...
AT 513 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZED. THIS STORM WAS LOCATED NEAR
ADGATEVILLE...MOVING EAST AT 41 MPH.
THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF THE INDICATED COUNTY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN GEORGIA.
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
LAT...LON 3313 8378 3317 8374 3322 8377 3333 8372
3334 8365 3333 8363 3332 8363 3332 8353
3318 8354
TIME...MOT...LOC 2116Z 277DEG 36KT 3320 8364
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 4:03 PM EDT, 36 minutes earlier.
Area forecast discussion, May 20, 4:03 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 403 PM EDT TUE MAY 20 2008 .SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS ...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY. TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED TORNADO ESP IN CENTRAL GA. FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL. ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE CLEARING OUT. NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER WINDS ALOFT WILL BE FAIRLY WEEK. .LONG TERM /FRIDAY THROUGH TUESDAY/... PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED PREVIOUSLY. ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK. GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD REASON TO CHANGE ATTM. SNELSON && .PRELIMINARY POINT TEMPS/POPS... ATHENS 60 82 52 84 60 / 30 10 5 20 20 ATLANTA 60 80 60 81 64 / 30 10 5 30 20 BLAIRSVILLE 55 76 47 75 54 / 20 10 10 30 20 CARTERSVILLE 56 80 52 81 59 / 20 10 10 30 20 COLUMBUS 67 86 60 86 67 / 20 10 5 40 20 GAINESVILLE 59 79 53 81 60 / 30 10 10 30 20 MACON 63 87 55 89 66 / 30 10 5 30 20 ROME 56 80 55 80 62 / 20 10 10 30 20 PEACHTREE CITY 58 80 53 82 62 / 30 10 5 30 20 VIDALIA 67 90 58 89 67 / 30 20 10 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM EDT THIS EVENING FOR THE FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...CHATTOOGA... CHEROKEE...CLARKE...COBB...DADE...DAWSON...DEKALB...DOUGLAS... FANNIN...FLOYD...FORSYTH...GILMER...GORDON...GWINNETT...HALL... HARALSON...JACKSON...LUMPKIN...MADISON...MURRAY...NORTH FULTON... OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...SOUTH FULTON... TOWNS...UNION...WALKER...WALTON...WHITE...WHITFIELD. && 13
Hazardous weather outlook, May 20, 10:30 AM EDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1030 AM EDT TUE MAY 20 2008 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-211000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1030 AM EDT TUE MAY 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND CENTRAL GEORGIA THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS CENTRAL GEORGIA TONIGHT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING. HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF DALTON AND SOUTH OF COLUMBUS TO DUBLIN. .OTHER HAZARDS... A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25 MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS. .DISCUSSION... MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON. EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION. BDL
In the hours before
Special weather statement, May 20, 3:36 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 336 PM EDT TUE MAY 20 2008 GAZ053-202000- 336 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR 1/4 TO 1/2 INCH DIAMETER SIZED HAIL IN COWETA COUNTY UNTIL 400 PM EDT... AT 332 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED DEVELOPING THUNDERSTORMS ACROSS NORTHERN COWETA COUNTY...NEAR HANDY AND SARGENT. THIS THUNDERSTORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO 40 MPH. THE STORMS WILL MOVE EAST AT 35 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS. 19
Special weather statement, May 20, 3:49 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 349 PM EDT TUE MAY 20 2008 GAZ001-002-202015- 349 PM EDT TUE MAY 20 2008 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL IN DADE AND WALKER COUNTIES UNTIL 415 PM EDT... AT 348 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER TRENTON...MOVING EAST AT 40 MPH. OTHER STRONG TO SEVERE STORMS ARE IN NORTHEAST ALABAMA AND WILL APPROACH THE AREA BY 430 PM. WARNINGS MAY BE NECESSARY WITH THIS ACTIVITY IF THE STORMS MAINTAIN THEIR STRENGTH OR INCREASE. WIND GUSTS OF 45 MPH AND PEA SIZED HAIL ARE LIKELY AS THIS STORM MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE RISING FAWN...CLOUDLAND STATE PARK...NEW ENGLAND...TRENTON...WILDWOOD...HINKLES...LOOKOUT MOUNTAIN...ROSSVILLE...CHATTANOOGA VALLEY...HIGH POINT...DAVIS CROSSROADS...FAIRVIEW...CHICKAMAUGA...NOBLE AND LINWOOD.
Local storm report, May 20, 4:23 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
423 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 PM HAIL MCDONOUGH 33.45N 84.14W
05/20/2008 E1.00 INCH HENRY GA PUBLIC
&&
MSRLocal storm report, May 20, 4:30 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
430 PM EDT TUE MAY 20 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL MCDONOUGH 33.45N 84.14W
05/20/2008 E1.75 INCH HENRY GA PUBLIC
&&
MSRThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 4:20 AM EDT | Wind Advisory | FFC | Banks, Barrow, Bartow, Carroll, Catoosa, Chattooga and 31 more | 15 hr |
| May 20, 3:48 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 33 min |
| May 20, 3:59 PM EDT | Severe Thunderstorm Warning | FFC | Dade, Walker | 46 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Henry, Spalding | 43 min |
| May 20, 4:21 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Henry, Jasper, Newton | 39 min |
| May 20, 4:29 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Murray, Whitfield | 61 min |
| May 20, 4:31 PM EDT | Severe Thunderstorm Warning | FFC | Catoosa, Walker | 29 min |
| May 20, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Putnam | 43 min |
| May 20, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Butts, Jasper, Monroe | 36 min |
| May 20, 5:08 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Gordon | 67 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | FFC | Greene | 25 min |
| May 20, 5:13 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Warren | 32 min |
| May 20, 5:16 PM EDT | Severe Thunderstorm Warning | FFC | Taliaferro | 44 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Jones, Putnam | 51 min |
| May 20, 5:27 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 78 min |
| May 20, 5:31 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Cherokee, Gordon, Pickens | 44 min |
| May 20, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson | 26 min |
| May 20, 5:39 PM EDT | Severe Thunderstorm Warning | FFC | Fannin, Gilmer, Lumpkin, Union | 17 min |
| May 20, 5:49 PM EDT | Severe Thunderstorm Warning | FFC | Baldwin, Hancock, Washington | 41 min |
| May 20, 5:51 PM EDT | Tornado Warning | FFC | Bartow, Cherokee | 15 min |
| May 20, 6:02 PM EDT | Severe Thunderstorm Warning | FFC | Glascock, Jefferson, Washington | 58 min |
| May 20, 6:08 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Cobb, Forsyth, Fulton | 52 min |
| May 20, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Paulding | 50 min |
| May 20, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Washington | 29 min |
| May 20, 6:33 PM EDT | Tornado Warning | FFC | Cherokee, Cobb, Fulton | 27 min |
| May 20, 6:35 PM EDT | Severe Thunderstorm Warning | FFC | Haralson, Polk | 55 min |
| May 20, 6:40 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 65 min |
| May 20, 6:44 PM EDT | Tornado Warning | FFC | DeKalb, Gwinnett | 46 min |
| May 20, 6:51 PM EDT | Tornado Warning | FFC | Haralson, Polk | 34 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Rockdale, Walton | 58 min |
| May 20, 7:05 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Cobb, DeKalb, Fulton | 40 min |
| May 20, 7:14 PM EDT | Tornado Warning | FFC | Cobb, DeKalb, Fulton | 31 min |
| May 20, 7:19 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Douglas, Haralson, Paulding | 56 min |
| May 20, 7:41 PM EDT | Severe Thunderstorm Warning | FFC | Morgan, Oconee | 34 min |
| May 20, 7:58 PM EDT | Severe Thunderstorm Warning | FFC | Greene, Morgan, Oglethorpe, Putnam | 47 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.